MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number RCFW-14.0-38-80-RB
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, at the beginning of a mechanical thrombectomy procedure, a performer introducer leaked and the silicone disc was reportedly missing.Left femoral access was obtained to target the pulmonary artery.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Another manufacturer's 12 french thrombectomy device was used through the sheath during the procedure.Resistance was not encountered upon insertion or removal of the sheath or during insertion or removal of any device through the sheath.Although bleeding was reported, the patient did not require any intervention/treatment for blood loss.The sheath was replaced and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = (b)(6).G4: pma/510(k) number = k171999.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, at the beginning of a mechanical thrombectomy procedure, a performer introducer leaked, and the silicone disc was reportedly missing.Left femoral access was obtained to target the pulmonary artery.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.Another manufacturer's 12 french thrombectomy device was used through the sheath during the procedure.Resistance was not encountered upon insertion or removal of the sheath or during insertion or removal of any device through the sheath.Although bleeding was reported, the patient did not require any intervention/treatment for blood loss.The sheath was replaced, and the procedure was completed successfully.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found on the lot.One other complaint was noted on the lot, from the same customer and involving the same failure mode.There were no non-conformances or additional complaints found on the sub-assembly lot.The product ifu states ¿all instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for this event could not be established.Because another manufacturer¿s 12-french thrombectomy device was reportedly used through the sheath, it is likely that the silicone disc was originally present and dislodged when ancillary devices were placed through the valve.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17740808
Report Number1820334-2023-01232
Device Sequence Number20552074
Product Code DYB
UDI-Device Identifier00827002098435
UDI-Public(01)00827002098435(17)260403(10)15367917
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue NumberRCFW-14.0-38-80-RB
Device Lot Number15367917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA- CAT12, 12FR
Patient SexUnknown